MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The severely stenosed target lesion was located in an arteriovenous fistula in a mildly tortuous and non-calcified vessel.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during second inflation at 22 atmospheres for few seconds, the balloon ruptured.The device was removed and a pinhole was noted on the balloon material.The procedure was completed with another of same device.No patients complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a gladiator was returned for analysis.A visual examination identified that the balloon section of the device, including the markerbands and tip was detached from the device and not returned with the device.A visual and tactile examination of the shaft of the device found the shaft to be detached 677mm distal from the distal end of the strain relief.The shaft was also noted to be stretched and kinked.This concludes the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15217407
Report Number2124215-2022-30173
Device Sequence Number12234069
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0027908291
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight75 KG